Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 192, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 29, 2019, 8:33 AM CDT for Stephens County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2019, 8:33 AM CDT (13:33 UTC)
- Expired
- May 29, 2019, 9:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 45 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 7:14 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 29, 7:14 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 714 AM CDT Wed May 29 2019 .AVIATION... /12 UTC TAF Cycle. Concerns---Ceiling trends and convective chances today. Widespread VFR and patchy MVFR cigs currently reside across most North and Central Texas terminals. A brief period of VFR will overspread Metroplex TAFs...but another surge of MVFR will quickly ensue in a short time. With daytime heating, cigs will all become VFR and this is probable by 18 UTC. Broad ascent will promote the development of isolated to scattered SHRA prior to 18 UTC at TAF sites and this is already manifest on area radars. Our presently ascending weather balloon indicates some small vestiges of subsidence, but with daytime heating and stronger ascent expected to win out and there should be a proliferation of convection. When this occurs exactly is a little unknown. I'll maintain an optimistic forecast through 18 UTC with improving cigs and VCSH (though TS is still possible.). TS INVOF Metroplex TAFs will becoming increasingly likely around 1900 UTC with TSRA between 2100 and 0100 UTC. Outside of lightning, strong winds to 30 knots (or greater) as well as hail are hazards to aviation operations. Winds will ultimately shift to the north in the wake of the storms with north flow likely for any overnight diversion recovery operations. MVFR cigs and vsby appear probable after 0200 UTC. For Waco, TSRA appears most probable late this afternoon and into the early evening hours. Hazards will be strong winds and small hail. North flow is expected to envelop ACT and persist through the remainder of the TAF. MVFR cigs and vsby are also forecast at Waco. Confidence in ceiling trends and occurrence of TSRA is medium to high. Confidence in timing of VCTS and TSRA is medium. Bain && .SHORT TERM... /Issued 403 AM CDT Wed May 29 2019/ /Today and Tonight/ Summary....A non-trivial forecast for North and Central Texas today with multiple hazards anticipated with strong to severe thunderstorms. At this juncture, the greatest risk for severe weather will be for locations near and north of a Comanche to Hillsboro to Canton line (including the D/FW Metroplex). Accompanying the severe weather risk will be a threat for flash flooding and continued flooding of streams...creeks...rivers and lakes. Analysis...Early morning surface analysis revealed a cold front was slowly sagging southward through the Panhandles and adjacent portions of northwest Oklahoma. The dryline that sparked convection Tuesday afternoon to the west/northwest was rapidly mixing back towards the west under the quiescent conditions. The resulting moisture surge has produced extensive stratus across the Hill Country...Concho Valley and Permian Basin. On the nose of this stratus surge (likely a gradient in theta-e) is a small complex of strong/severe storms. These storms are expected to migrate eastward through the pre-dawn hours (though not entering our Big Country counties until the 12 to 15 UTC time frame). How intense/widespread these storms become as they make their trek eastward towards North and Central Texas is a little unknown, but given VWP derived 850mb flow is around 35 to 40 knots and LAPS analysis suggests MUCAPE values around 2500 J/kg...I'm inclined to believe that there will be some threat for strong to severe storms this morning across our Big Country counties (areas west of US HWY 281) and the general consensus of hi-resolution guidance would support this thinking. Through mid-morning...Rain and storms should slowly increase as limited diabatic heating, increasing WAA and a slightly stronger wind field are anticipated. Exact magnitudes of the low level wind field remain somewhat nebulous this morning as the guidance differs some. The NAM is by far the aggressor and advertises a much broader and stronger 850mb wind field with the RAP/GFS a bit more unimpressed. Given that the NAM wind field matches up best with current VWP...think that this solution may be the most reasonable. This is important as a stronger 850mb wind field would facilitate a more efficient transport of richer instability northward and could help reinvigorate any convective cells. Note, that if the early morning convection to the west decays...it could take some time for new convective updrafts to develop/mature. Regardless...any mature convective updrafts will find themselves within an environment characterized by 0-6 km bulk shear values near 40 knots, 700-500mb laps rates around 7.5 C/km and CAPE values in excess of 2000 J/kg. This should support a risk for strong to severe storms provided that they can utilize the favorable kinematic and thermodynamic profile. The best risk for strong to severe storms through mid-morning will be northwest of a Comanche to Denton to Gainesville line. After coordination with WFO OUN...I went ahead and tacked on a few counties on the western flank of the inherited Flash Flood Watch. While QPF values are around 1-2", there is a concern that much of this could occur in a very short amount of time and this presents at least a limited risk for flash flooding and continued flooding on area rivers and reservoirs. East of this line, there will be a low risk for a few streamer showers. This afternoon and evening...The severe weather threat is expected to really get going as breaks in the widespread stratus shield should help to boost instability values closer to 3000 J/kg. Despite the conveyor of strongest jet level winds remaining northwest of the area, deep layer shear should remain plentiful for organized convective modes. The exact mode is a bit of a challenge, however. Most if not all guidance yield high confidence that there will be a complex of storms (possibly QLCS in nature) near and just west of the I-35 corridor in North Texas. This would certainly promote a strong to damaging wind risk with QLCS-type tornadoes possible. A more cellular mode would support "cleaner" supercell structures. Jet entrance forcing coupled with decent increasing 850mb WAA per ECMWF/GFS guidance will promote the genesis of additional warm sector convection...not necessarily moored to any larger linear complex. Recent runs of the HRRR are quite aggressive with its depiction of the radarscope near and east of I-35...but given this model's tendency to be a little overzealous, I won't advertise this type of scenario (though I do believe that a few strong cells out ahead of the line east of I-35 are possible). Given the shear- parameter space, any convection ahead of the line should easily take on supercellular characteristics with large hail and strong to damaging winds probable. Examination of forecast hodographs from hi-res guidance reveals a pretty favorable kinematic profile in the 0-1 km layer for tornadic cells. The 2-6 km layer, however, indicates some non- uniformities in the wind profile (that may impact the internal dynamics of thunderstorms and/or storm modes) which casts some doubt on the tornado threat. Unfortunately, the ability to project just exactly how these subtle features in the forecast wind field will impact convective behavior is limited. That said...based on the still favorable 0-1 km kinematic wind field, the tornado risk is appreciable. At this time, the risk for tornadoes will be greatest near and north of the I-20 corridor this afternoon and evening. The flood risk will also increase through the afternoon and evening hours as what should be a predominantly north-south complex of storms takes on somewhat of a more east-west orientation. The steering flow should become largely parallel to this line of convection. This will likely promote the training of convective cells with PWATs exceeding 1.5", storms should be efficient rain producers. In addition to the changes made to the western periphery of the Flash Flood Watch...I added a few counties across East Texas to the current Flash Flood Watch where HREF ensemble means support 1-2" of rainfall. Overnight...the line of convection should eventually attain more of a southerly component as it tracks towards higher instability and gets a nudge from the cold front. Given that flow is largely parallel to the front, this could mean a slower frontal progression than currently advertised by the official forecast and model guidance. If this comes to fruition...the flash flood risk may linger in time and space (including outside of the current watch). Bain && .LONG TERM... /Issued 403 AM CDT Wed May 29 2019/ /Thursday through Tuesday/ The cold front that will be the focus for thunderstorms today and tonight will shift into Central Texas by sunrise Thursday with the aid of convective outflows and building surface high pressure through the Central and Southern High Plains. Scattered showers and a few thunderstorms will linger near the cold front across the southern zones through the day, but increasing large scale subsidence behind a departing shortwave will limit storm coverage and strength. Decreasing cloud cover Thursday will offset weak cold air advection behind the front allowing temperatures to warm into the lower and middle 80s. The front is progged to sag south toward the Texas Coast Thursday night through Friday, but some low rain and thunderstorm chances will linger mainly across Central Texas due to the passage of a compact shortwave and some modest isentropic ascent. The shortwave will pass to the east Friday night, resulting in a period of subsidence. However, low level moisture will steadily increase Saturday in response to another developing low pressure system across the West Coast. This low pressure system should remain across the western U.S. through early next week due to a building ridge across the Plains. Although large scale subsidence will increase with time, some low shower/thunderstorm chances will remain in the forecast Saturday through Tuesday. The best storm chances will be across the Red River counties during the afternoon/early evening both Saturday and Sunday when daytime West Texas convection moves through northwest flow aloft. The good news is that wind fields will not be favorable for long lived updrafts. Therefore, the severe storm potential will be low. The building ridge Saturday through Tuesday will also yield above normal temperatures with highs generally in the upper 80s and lower 90s. Overnight lows will be mild with lower and middle 70s. The surface pressure gradient should be fairly weak Saturday and Sunday keeping winds light, but breezier conditions will likely develop Monday and Tuesday due to a deepening lee trough across the Central High Plains. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 85 66 84 66 85 / 80 90 10 10 20 Waco 87 68 85 66 85 / 40 80 20 30 50 Paris 82 64 83 62 85 / 70 90 10 5 5 Denton 82 60 84 62 85 / 90 80 5 10 20 McKinney 83 63 83 63 84 / 80 90 5 10 10 Dallas 86 67 86 68 86 / 70 90 10 10 20 Terrell 86 67 85 65 85 / 50 80 10 10 20 Corsicana 85 69 84 66 84 / 40 80 20 20 30 Temple 88 68 85 67 85 / 40 70 20 30 50 Mineral Wells 81 62 83 62 83 / 90 60 5 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday morning for TXZ091>095- 101>107-116>123-131>134. && 24/79
Hazardous weather outlook, May 29, 3:57 AM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 357 AM CDT Wed May 29 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300900- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 357 AM CDT Wed May 29 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Severe thunderstorms are possible across all of North and Central Texas today with the best chances generally north of the I-20 corridor. The hazards associated with these storms include large hail, damaging winds and some tornadoes. Heavy rainfall and flash flooding will also be possible, especially north of I-20. Thunderstorm chances will decrease from northwest to southeast tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are possible across Central Texas Thursday. Severe storms are not anticipated. Isolated to scattered thunderstorms will remain in the forecast Friday through Tuesday. Widespread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible west of the I-35 corridor this morning and across all of North and Central Texas this afternoon and evening.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:09 AM CDT | Special Weather Statement | FWD | Eastland | 36 min |
| May 29, 9:12 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 63 min |
| May 29, 9:30 AM CDT | River Flood Warning | FWD | Hunt | 41 hr |
| May 29, 9:30 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 41 hr |
| May 29, 9:44 AM CDT | Special Weather Statement | FWD | Palo Pinto | 31 min |
| May 29, 9:48 AM CDT | Special Weather Statement | FWD | Jack | 27 min |
| May 29, 9:50 AM CDT | River Flood Warning | FWD | Collin | 46 hr |
| May 29, 9:50 AM CDT | River Flood Warning | FWD | Denton | 55 hr |
| May 29, 9:50 AM CDT | River Flood Warning | FWD | Collin | 42 hr |
| May 29, 9:50 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 16 days |
| May 29, 11:53 AM CDT | Special Weather Statement | FWD | Palo Pinto | 37 min |
| May 29, 12:15 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 60 min |
| May 29, 12:55 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 65 min |
| May 29, 12:58 PM CDT | Tornado Warning | FWD | Parker, Tarrant | 47 min |
| May 29, 1:28 PM CDT | Tornado Warning | FWD | Denton | 47 min |
| May 29, 1:38 PM CDT | Tornado Warning | FWD | Dallas, Denton, Tarrant | 52 min |
| May 29, 1:52 PM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 3 hr |
| May 29, 1:57 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Tarrant | 63 min |
| May 29, 2:57 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 63 min |
| May 29, 3:01 PM CDT | Tornado Warning | FWD | Collin, Rockwall | 44 min |
| May 29, 3:04 PM CDT | Tornado Warning | FWD | Rains, Van Zandt | 41 min |
| May 29, 3:39 PM CDT | Tornado Warning | FWD | Hunt, Kaufman, Rockwall | 51 min |
| May 29, 3:47 PM CDT | Tornado Warning | FWD | Rains, Van Zandt | 13 min |
| May 29, 4:16 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Van Zandt | 59 min |
| May 29, 4:23 PM CDT | Tornado Warning | FWD | Kaufman, Van Zandt | 52 min |
| May 29, 4:31 PM CDT | Flash Flood Warning | FWD | Grayson | 119 min |
| May 29, 4:58 PM CDT | Tornado Warning | FWD | Van Zandt | 62 min |
| May 29, 5:51 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Lamar | 54 min |
| May 29, 5:53 PM CDT | Tornado Warning | FWD | Kaufman, Van Zandt | 52 min |
| May 29, 5:58 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.